Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 39, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 9, 2007, 5:48 PM CDT for Callahan County, Shackelford County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 9, 2007, 5:48 PM CDT (22:48 UTC)
- Expired
- May 9, 2007, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Callahan County, TX, Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 11 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 5:48 PM CDT | FLASH FLOOD | 3 Ese Eula, TX | CALLAHAN COUNTY SHERIFF OFFICE REPORTED FLOODING ALONG CLYDE LAKE ROAD AND FLOODING OF THE ACCESS ROAD TO IH 20 IN WESTERN CALLAHAN COUNTY |
| May 9, 7:15 PM CDT | FLASH FLOOD | 1 N Eula, TX | COUNTY ROAD 244 CLOSED EAST OF EULA SCHOOL. |
| May 9, 7:15 PM CDT | FLASH FLOOD | 4 E Dudley, TX | ROAD CLOSED AT FM 604 AND STATE HIGHWAY 36. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 092252
FFWSJT
TXC059-417-100145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
548 PM CDT WED MAY 9 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN SHACKELFORD COUNTY IN NORTH CENTRAL TEXAS
CALLAHAN COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 845 PM CDT
* AT 540 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY
HEAVY RAIN IN A SHORT PERIOD OF TIME THAT COULD CAUSE FLOODING NEAR
EULA AND DOWNSTREAM THROUGH CALLAHAN COUNTY AND SOUTHERN SHACKELFORD
COUNTY. THUNDERSTORMS OVER THE WARNED AREA ARE CAPABLE OF PRODUCING
ONE TO TWO INCHES OF RAIN OVER ALREADY SATURATED GROUND.
* FLOODING IS LIKELY ALONG RURAL ROADS WHERE THERE ARE NUMEROUS LOW
WATER CROSSINGS AND LOW LYING AREAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3209 9960 3210 9913 3257 9914 3266 9926
3250 9960
$$1 follow-up statement
000
WGUS74 KSJT 092314
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
608 PM CDT WED MAY 9 2007
TXC059-417-100145-
SHACKELFORD TX-CALLAHAN TX-
608 PM CDT WED MAY 9 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
CALLAHAN AND SOUTHEASTERN SHACKELFORD COUNTIES...
AT 540 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING IN
CALLAHAN COUNTY ALONG CLYDE LAKE ROAD AND FLOODING OF THE ACCESS
ROAD TO INTERSTATE HIGHWAY 20 IN WESTERN CALLAHAN COUNTY.
LIGHT RAIN CONTINUES ACROSS THE WARNED AREA. EXPECT FLOODING TO
CONTINUE AND ADDITIONAL RISES TO OCCUR AS THE FLOOD WATERS FLOW
DOWNSTREAM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3209 9960 3210 9913 3257 9914 3266 9926
3250 9960
$$
JMJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:50 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 9, 3:50 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 350 PM CDT WED MAY 9 2007 .UPDATE... UPDATED GRIDS/ZONES TO ADD TORNADO WATCH #262 UNTIL 11PM FOR CROCKETT...SCHLEICHER...SUTTON...MENARD...AND KIMBLE COUNTIES. 11 && .PREV DISCUSSION... /ISSUED 304 PM CDT WED MAY 9 2007/ THIS AFTERNOON...UPPER LEVEL LOW OVER NM. SW FLOW IN THE UPPER LEVELS OVER WC TX. IN THE LOWER LEVELS STATIONARY SURFACE BOUNDARY ACROSS WRN BOUNDARIES OF CWA. THIS UPPER LOW WILL SLOWLY MOVE ACROSS WC TX TONIGHT INTO THU. BY FRI MORNING...LOW IS PROGGED TO MOVE ACROSS SE TX COAST...INTO OPEN GULF BY FRI NIGHT. AS UPPER LOW MOVES ACROSS CWA...WILL INTERACT W/ SURFACE BOUNDARY. UPPER JET MAX OF 80-90KTS ACROSS SRN PARTS OF THE CWA TONIGHT INTO THU WILL AIDE IN ENHANCING CONVECTION. WILL CONTINUE FLASH FLOOD WATCH THROUGH 7AM FOR ONGOING AND CONTINUED EXPECTED CONVECTION TONIGHT. AS UPPER LOW MOVES SE. WILL SE POPS LOWER AS WE MOVE INTO FRI/SAT TIME FRAME W/ ONLY MINOR CHANCES FOR RAINFALL...MAINLY DAYTIME AND EVENING WITH HEATING. THINGS BEGIN TO DRY OUT BY THE LATTER HALF OF THE WEEKEND THROUGH THE REMAINDER OF THE FORECAST ACROSS WC TX... AS AN UPPER RIDGE SETS UP ACROSS THE MIDDLE PART OF THE U.S. .PRELIMINARY POINT TEMPS/POPS... ABILENE 56 75 59 80 / 70 40 20 20 SAN ANGELO 57 80 57 81 / 60 30 10 20 JUNCTION 59 80 56 81 / 70 40 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE- MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 11
Hazardous weather outlook, May 9, 2:28 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 228 PM CDT WED MAY 9 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-101930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 228 PM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS MUCH OF WEST CENTRAL TEXAS THROUGH TONIGHT. A FEW OF THESE STORMS MAY BRIEFLY REACH SEVERE LEVELS...PRODUCING LARGE HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO. HOWEVER...THE MAIN THREAT WILL CONTINUE TO BE VERY HEAVY RAINFALL. WITH ANOTHER 1 TO 2 INCHES OF RAINFALL POSSIBLE BY THURSDAY MORNING...AND WITH THE SOILS ALREADY SATURATED BY THE RAINS FROM THE LAST WEEK... FLOODING OF LOW LYING AREAS WILL REMAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF WEST CENTRAL TEXAS THROUGH THURSDAY AND PERHAPS INTO FRIDAY AS WELL. HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 9, 4:04 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
404 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TORNADO 8 S THROCKMORTON 33.06N 99.18W
05/09/2007 THROCKMORTON TX TRAINED SPOTTER
&&
MKEISERSpecial weather statement, May 9, 4:24 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 424 PM CDT WED MAY 9 2007 TXZ066-092215- RUNNELS TX- 424 PM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT FOR RUNNELS COUNTY... AT 419 PM CDT...A THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHWEST OF ROWENA...OR ABOUT 11 MILES WEST OF BALLINGER...MOVING NORTHEAST AT 20 MPH. SPOTTERS REPORTED A FUNNEL CLOUD WITH THIS STORM EARLIER. WHILE NO ROTATION WAS SPOTTED ON RADAR AND THE STORM WAS RELATIVELY WEAK...LOOK FOR POSSIBLE WARNINGS IF SPOTTERS REPORT ANOTHER FUNNEL WITH THE STORM. * THE THUNDERSTORM WILL BE NEAR... BALLINGER LAKE BY 440 PM CDT BALLINGER BY 445 PM CDT NORTON BY 450 PM CDT HATCHEL BY 505 PM CDT WINTERS AND WINTERS LITTLE ELM LAKE BY 515 PM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN TEXAS.
Local storm report, May 9, 4:25 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
425 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 1 SW ELDORADO 30.85N 100.61W
05/09/2007 E1.00 INCH SCHLEICHER TX LAW ENFORCEMENT
&&
MKEISERSpecial weather statement, May 9, 4:28 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 428 PM CDT WED MAY 9 2007 TXZ072-092230- TOM GREEN TX- 428 PM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT FOR TOM GREEN COUNTY... AT 424 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER CHRISTOVAL...OR ABOUT 16 MILES SOUTH OF SAN ANGELO...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WALL BY 450 PM CDT VANCOURT AND VERIBEST BY 500 PM CDT MERETA BY 510 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN TEXAS.
Local storm report, May 9, 5:02 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
502 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD OZONA 30.71N 101.20W
05/09/2007 CROCKETT TX FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED FLOODING OF STREETS IN OZONA DUE
TO FLOODING OF DRAW. OFFICIALS HAVE CLOSED HIGHWAY 163
SOUTH OF OZONA AND HIGHWAY 290 EAST OF OZONA DUE TO
FLOODING. THE INTERSECTION OF HIGHWAYS 163 AND 137 3
MILES NORTH OF TOWN IS ALSO FLOODED.
&&
JMJSpecial weather statement, May 9, 5:18 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 518 PM CDT WED MAY 9 2007 TXZ066-092300- RUNNELS TX- 518 PM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT FOR RUNNELS COUNTY... AT 515 PM CDT...A THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTHEAST OF WINTERS...MOVING NORTHEAST AT 20 MPH. THIS STORM HAS A HISTORY OF PRODUCING FUNNEL CLOUDS. * THE THUNDERSTORM WILL BE NEAR... WINTERS LITTLE ELM LAKE BY 525 PM CDT CREWS BY 530 PM CDT
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:06 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 39 min |
| May 9, 10:54 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 66 min |
| May 9, 2:22 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 23 min |
| May 9, 2:42 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 48 min |
| May 9, 2:46 PM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| May 9, 2:55 PM CDT | Tornado Warning | SJT | Crockett | 35 min |
| May 9, 3:27 PM CDT | Tornado Warning | SJT | Crockett, Schleicher, Sutton | 48 min |
| May 9, 3:30 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 60 min |
| May 9, 3:39 PM CDT | Tornado Warning | SJT | Shackelford, Throckmorton | 36 min |
| May 9, 3:56 PM CDT | Tornado Warning | SJT | Schleicher, Sutton | 64 min |
| May 9, 4:13 PM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 3 hr |
| May 9, 4:14 PM CDT | Tornado Warning | SJT | Throckmorton | 46 min |
| May 9, 4:35 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 40 min |
| May 9, 4:56 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher, Sutton | 64 min |
| May 9, 5:20 PM CDT | Tornado Warning | SJT | Menard | 40 min |
| May 9, 5:37 PM CDT | Flash Flood Warning | SJT | Crockett | 4 hr |
| May 9, 5:53 PM CDT | Tornado Warning | SJT | Concho, McCulloch, Menard | 52 min |
| May 9, 6:01 PM CDT | Flash Flood Warning | SJT | Kimble, Menard | 6 hr |
| May 9, 6:17 PM CDT | Tornado Warning | SJT | McCulloch, Mason, Menard | 43 min |
| May 9, 6:34 PM CDT | Flash Flood Warning | SJT | Menard | 4 hr |
| May 9, 6:34 PM CDT | Flash Flood Warning | SJT | Concho, McCulloch, Mason, San Saba | 4 hr |
| May 9, 6:48 PM CDT | Tornado Warning | SJT | McCulloch, Mason, San Saba | 42 min |
| May 9, 6:57 PM CDT | Tornado Warning | SJT | McCulloch, Mason, San Saba | 48 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.